MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿

INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿
Catalog Number ¿A3101¿
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield modified composite series base unit (a3101) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation of the returned device found no device deficiencies that would have contributed to the reported complaint.The returned unit meets specifications and only requires preventive maintenance.Pm was completed and device meets manufacturer's specifications.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.Probable root cause is improper or suboptimal placement of the skull clamp on the patient.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3004608878-2023-00211.A facility reported that during revision posterior fossa decompression procedure, the mayfield modified skull clamp (a1059) which was used for cranial stabilization slipped on the patient's right side where the 2 pins were positioned.This led to a full-thickness laceration of approximately 5cm next to the vp shunt, requiring cleaning and suturing.As a result, the surgery was cancelled.No further details regarding craniofacial issues has been provided.Further information provided indicates that the hospital does its own mayfield inspection once per year, and integra's account manager has advised he has discussed retraining.However, the devices are being returned to integra service to be evaluated.

Brand Name
¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿
Common Device Name
¿COMPOSITE SERIES¿
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18196423
Report Number3004608878-2023-00212
Device Sequence Number6554038
Product Code FWZ
UDI-Device Identifier10381780268161
UDI-Public10381780268161
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number¿A3101¿
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD MODIFIED SKULL CLAMP.
Patient Age12 YR
Patient SexMale